Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 442, NWS Atlanta, GA

September 14, 2007Banks County, Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Sep 14, 2007, 4:20 PM EDT for Banks County, Jackson County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2007, 4:20 PM EDT (20:20 UTC)
Expired
Sep 14, 2007, 4:45 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

Counties Banks County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 142020
SVRFFC
GAC011-157-142045-
/O.NEW.KFFC.SV.W.0442.070914T2020Z-070914T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT FRI SEP 14 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BANKS COUNTY IN NORTHEAST GEORGIA
  NORTHWESTERN JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 445 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MAYSVILLE...
  MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOMER.

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3426 8336 3412 8369 3417 8377 3426 8366
      3427 8366 3428 8363 3444 8344
TIME...MOT...LOC 2020Z 237DEG 21KT 3420 8366

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 4:09 PM EDT, 11 minutes earlier.

Area forecast discussion, Sep 14, 4:09 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI SEP 14 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
REMNANTS OF HUMBERTO MOVING THROUGH NORTH GA THIS AFTERNOON.
PRECIPITATION IS PROGRESSIVE AND LOOKS LIKE BULK OF IT SHOULD BE
OUT OF NORTH GA BY 00Z. DEVELOPMENT SHOULD CONTINUE INTO CENTRAL
SECTIONS UNTIL AROUND MIDNIGHT. NEXT FRONT CURRENTLY IN OHIO
VALLEY WILL BRING AN AIR MASS CHANGE TO THE CWA AND SHOULD ENTER
THE NORTHWEST CORNER AFTER 06Z. HAVE LEFT ONLY SLIGHT CHANCE OR
LOW CHANCE POPS FOR 06Z TO 12Z WITH THIS FRONT. DEW POINTS SHOULD
BE FALLING DURING THE DAY SATURDAY. SOME RESIDUAL INSTABILITY IN
THE EXTREME SOUTHEAST CWA SATURDAY SO HAVE CONTINUED SLIGHT CHANCE
POPS...OTHERWISE DRY AND STABLE AIR SHOULD CONTINUE TO FILTER INTO
THE AREA THROUGH THE DAY. HIGH PRESSURE MOVING TO THE NORTHEAST STATES
ON SUNDAY WILL BRING NORTHEAST WINDS ACROSS THE CWA BY THE END OF
THE SHORT TERM. EASTERLY 850 MB FLOW DURING THAT TIME INDICATES
SOME MOISTURE RETURN ACROSS THE AREA...HOWEVER THIS MAY BE ONLY IN
THE FORM OF CLOUDS. BLEND OF FWC/MAV/MET TEMPERATURES LOOK
OKAY...GENERALLY STAYING ON THE WARM SIDE TONIGHT EXCEPT FOR
EXTREME NORTHWEST CORNER.

.LONG TERM /MONDAY THROUGH FRIDAY/...
DRY FORECAST THROUGH THE FIRST OF THE WEEK AS HIGH PRESSURE OVER
THE NORTHEAST CONTINUES TO PUSH DRY AIR INTO THE AREA. GFS
PERSISTS IN BRINGING AN EASTERLY WAVE INTO THE STATE BY MID WEEK
AND HAVE KEPT LOW POPS FOR WEDNESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  84  56  75  58 /  50  10   5   5   5
ATLANTA         65  81  61  78  61 /  50   5   5   5   5
BLAIRSVILLE     63  78  52  72  52 /  40   5   5   5   5
CARTERSVILLE    62  82  53  78  56 /  50   5   5   5   5
COLUMBUS        70  87  61  83  64 /  60  10   5   5   5
GAINESVILLE     65  81  58  74  57 /  50   5   5   5   5
MACON           72  87  62  84  64 /  60  30   5   5   5
ROME            63  84  54  81  57 /  20   5   5   5   5
PEACHTREE CITY  64  83  56  76  58 /  50   5   5   5   5
VIDALIA         73  88  67  82  68 /  50  30  10   5  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Sep 14, 1:51 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EDT FRI SEP 14 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
151 PM EDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND
EVENING.

.SYNOPSIS...
THE REMNANTS OF AN OLD FRONTAL BOUNDARY STRETCHING FROM THE
CAROLINAS ACROSS EXTREME NORTH GEORGIA INTO NORTH CENTRAL ALABAMA
WILL CONTINUE TO DRIFT NORTHWARD AS THE REMAINS OF TROPICAL
DEPRESSION HUMBERTO MOVES NORTHEAST OUT OF ACROSS ALABAMA.

.PRIMARY HAZARDS...
HEAVY RAIN WILL BE THE MAIN HAZARD ASSOCIATED WITH THUNDERSTORMS
TODAY AND TONIGHT. THUNDERSTORMS PRODUCING HEAVY DOWNPOURS COULD
RESULT IN MINOR FLOODING OF SMALL CREEKS AND STREAMS...AND LOCALIZED
STREET FLOODING...ESPECIALLY ALONG LOW LYING...POOR DRAINAGE AREAS.
WHILE THUNDERSTORMS COULD OCCUR ANYTIME TODAY...THE GREATER THREAT
WILL BE BETWEEN 2 PM AND 10 PM.

THERE IS ALSO A VERY SMALL RISK OF ISOLATED WEAK TORNADOES THIS
AFTERNOON INTO EARLY THIS EVENING...MAINLY NORTH AND WEST OF A LA
GRANGE...ATLANTA...TO ATHENS LINE.

.DISCUSSION...
A MOIST AIRMASS COUPLED WITH AN OLD SURFACE BOUNDARY STRETCHING
ACROSS EXTREME NORTH GEORGIA AND THE REMAINS OF TROPICAL DEPRESSION
HUMBERTO...WILL COMBINE TO PRODUCE WIDESPREAD SHOWERS AND
SCATTERED THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA
TODAY. WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...
THUNDERSTORMS DUMPING HEAVY RAIN COULD RESULT IN MINOR FLOODING.
LIFTED INDICES ARE EXPECTED TO BE IN THE -1 TO -3 RANGE THIS
AFTERNOON...WITH CAPES OF 1000 TO 2000. A FEW OF THE THUNDERSTORMS
COULD BE STRONG AND LOW LEVEL SHEAR PROFILES INDICATE SOME POTENTIAL
FOR SHORT-LIVED TORNADOES OVER NORTH GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF CENTRAL
GEORGIA SATURDAY AND TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS
AREAWIDE AGAIN WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB
BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Sep 14, 3:04 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT FRI SEP 14 2007

GAZ030-031-041-141930-
304 PM EDT FRI SEP 14 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN HARALSON...
PAULDING AND POLK COUNTIES UNTIL 330 PM EDT...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YORKVILLE...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT
HOUR ACROSS HARALSON...PAULDING AND POLK COUNTIES...INCLUDING THE
CITIES OF VAN WERT...DRAKETOWN...ROCKMART...BUCHANAN...
ARAGON...BRASWELL...YORKVILL E...NEW GEORGIA...DALLAS...NEW HOPE AND
HIRAM. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Local storm report, Sep 14, 3:18 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
318 PM EDT FRI SEP 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

&&

GRIFFITH
Local storm report, Sep 14, 3:19 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT FRI SEP 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     LIGHTNING        CHATSWORTH              34.78N 84.78W
09/14/2007                   MURRAY             GA   EMERGENCY MNGR

            LIGHTNING HIT FIRE STATION AND 911 CENTER. RADIO AND
            COMPUTERS DOWN. NOT KNOWN IF DAMAGE IS TEMPORARY OR
            PERMANENT.

&&

GRIFFITH
Special weather statement, Sep 14, 3:34 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
334 PM EDT FRI SEP 14 2007

GAZ042-142000-
334 PM EDT FRI SEP 14 2007

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CARROLL COUNTY UNTIL
400 PM EDT...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BURWELL...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT
HOUR ACROSS CARROLL COUNTY...INCLUDING THE CITIES OF
TYUS...LOWELL...JOHN TANNER STATE PARK...JAKE...BURWELL...BOWDEN
JUNCTION...ROOPVILLE...MOUNT
ZION...BOWDON...CARROLLTON...CLEM...WHITESBURG AND VILLA RICA.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Sep 14, 3:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT FRI SEP 14 2007

GAZ032-033-045-142015-
352 PM EDT FRI SEP 14 2007

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DEKALB...COBB AND
FULTON COUNTIES UNTIL 415 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AUSTELL...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT
HOUR ACROSS DEKALB...COBB AND FULTON COUNTIES...INCLUDING THE CITIES
OF SIX FLAGS...POWDER SPRINGS...MABLETON...AUSTELL...SMYRNA...FAIR
OAKS...TURNER FIELD...VININGS...ATLANTA...PIEDMONT PARK...GRANT
PARK...TUCKER...SCOTTDALE...SANDY SPRINGS AND NORTH DRUID HILLS.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Sep 14, 4:02 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
402 PM EDT FRI SEP 14 2007

GAZ044-053-142030-
402 PM EDT FRI SEP 14 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN COWETA AND FULTON
COUNTIES UNTIL 430 PM EDT...

AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROSCOE...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT
HOUR ACROSS COWETA AND FULTON COUNTIES...INCLUDING THE CITIES OF
SARGENT...ROSCOE...HANDY...NEWNAN...MADRAS...THOMAS
CROSSROADS...CANONGATE AND PALMETTO. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:18 AM EDTFlash Flood WarningFFCMurray, Whitfield3 hr
Sep 14, 7:12 AM EDTFlash Flood WarningFFCFannin3 hr
Sep 14, 1:46 PM EDTTornado WarningFFCWalker29 min
Sep 14, 2:33 PM EDTTornado WarningFFCMurray27 min
Sep 14, 3:41 PM EDTTornado WarningFFCDouglas12 min
Sep 14, 4:51 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes24 min
Sep 14, 5:08 PM EDTSevere Thunderstorm WarningFFCHenry, Rockdale37 min
Sep 14, 5:24 PM EDTSevere Thunderstorm WarningFFCNewton36 min
Sep 14, 5:29 PM EDTSevere Thunderstorm WarningFFCPike, Upson46 min
Sep 14, 6:26 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.